Alert archive / California / Wind Advisories in 2022

Wind Advisory 36, NWS San Diego, CA

April 27, 2022Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 27, 2022, 1:08 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 28, 2022, 1:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2022, 1:08 PM PDT (20:08 UTC)
In effect from
Apr 28, 2022, 1:00 PM PDT
Expired
Apr 29, 2022, 12:00 AM PDT
In force
11 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WWUS76 KSGX 272008
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
108 PM PDT Wed Apr 27 2022

CAZ056-058-062-065-280500-
/O.NEW.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
108 PM PDT Wed Apr 27 2022

...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT
THURSDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected,
  locally near 55 MPH through favored passes and canyons.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 1 PM Thursday to midnight PDT Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Winds and blowing dust may be hazardous to drivers on the roads.

* ADDITIONAL DETAILS...Calmer winds expected Friday through the
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
5 follow-up statements
243 
WWUS76 KSGX 280409
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
909 PM PDT Wed Apr 27 2022

CAZ056-058-062-065-281215-
/O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
909 PM PDT Wed Apr 27 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT
PDT THURSDAY NIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, 
  locally near 55 MPH through favored passes and canyons.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 1 PM Thursday to midnight PDT Thursday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Winds and blowing dust may be hazardous to drivers on 
  the roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
673 
WWUS76 KSGX 280920
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
220 AM PDT Thu Apr 28 2022

CAZ056-058-062-065-282100-
/O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
220 AM PDT Thu Apr 28 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, 
  locally near 55 MPH through favored passes and canyons.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 1 PM today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around. Tree
  limbs could be blown down and a few power outages may result. 
  Winds and blowing dust may be hazardous to drivers on the roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
113 
WWUS76 KSGX 281846
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1146 AM PDT Thu Apr 28 2022

CAZ060-290515-
/O.EXA.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
1146 AM PDT Thu Apr 28 2022

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts of 45 to 55 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...From 1 PM today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around. Tree
  limbs could be blown down and a few power outages may result.
  Winds and blowing dust may be hazardous to drivers on the roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ056-058-062-065-290515-
/O.CON.KSGX.WI.Y.0036.220428T2000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Borrego Springs, Banning, and Desert Hot Springs
1146 AM PDT Thu Apr 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected, 
  locally near 55 MPH through favored passes and canyons.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...From 1 PM today to midnight PDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around. Tree
  limbs could be blown down and a few power outages may result.
  Winds and blowing dust may be hazardous to drivers on the roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

Schenk
319 
WWUS76 KSGX 290333
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
833 PM PDT Thu Apr 28 2022

CAZ056-058-060-062-065-290700-
/O.CON.KSGX.WI.Y.0036.000000T0000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
Apple and Lucerne Valleys-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
833 PM PDT Thu Apr 28 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts to 45 mph expected,
  locally near 60 MPH through favored passes and canyons.

* WHERE...Riverside County Mountains, San Diego County 
  Mountains, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Through midnight PDT tonight.

* IMPACTS...Gusty winds could blow unsecured objects around. 
  Tree limbs could be blown down and a few power outages may 
  result. Winds and blowing dust may be hazardous to drivers on 
  the roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
580 
WWUS76 KSGX 290640
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1140 PM PDT Thu Apr 28 2022

CAZ056-058-060-062-065-290745-
/O.EXP.KSGX.WI.Y.0036.000000T0000Z-220429T0700Z/
Riverside County Mountains-San Diego County Mountains-
Apple and Lucerne Valleys-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Idyllwild-Pine Cove, Julian, Pine Valley,
Victorville, Hesperia, Apple Valley, Borrego Springs, Banning, 
and Desert Hot Springs
1140 PM PDT Thu Apr 28 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

The westerly winds are weakening and that trend is expected to 
continue. Wind gusts of up to 40 kts could continue for a few 
more hours in the most wind-prone locations.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 27, 9:08 AM PDT, 4 hours earlier.

Area forecast discussion, Apr 27, 9:08 AM PDT, 4 hours before
Area Forecast Discussion
National Weather Service San Diego CA
908 AM PDT Wed Apr 27 2022

.SYNOPSIS...
Cooler weather with a greater influence from the marine layer is
expected through Thursday. Gusty westerly winds across the
mountains and deserts will be boosted by a trough of low pressure
moving through the region. Low clouds and fog will spread inland
to the mountains tonight into Thursday, including patchy drizzle
early Thursday. As the trough departs a weak ridge will help
temperatures rebound into Saturday. More troughs of low pressure
appear early next week, for occasional winds and cool weather.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...
GOES satellite imagery depicting a beautiful Catalina eddy this
morning over the California Bight. Low clouds are starting to
dissipate across the valleys and will do so later this morning for
our coastal areas. Breezy west and southwest winds will start to
ramp up across the mountains and deserts with gusts 20 to 30 MPH.
The cooling trend will continue today into tomorrow with 60s and
70s the next couple afternoons along and west of the mountains. A
weak trough will come into the area Thursday, amplifying winds
once again across desert slopes into the deserts. These winds will
be a bit strong than those today, with widespread gusts 35-45 MPH,
where a Wind Advisory may be needed. A bit of warming can be
expected into the weekend.

&&

.PREV DISCUSSION...As of 241 AM Today...

The coming week features a series of progressive shortwave
troughs moving through the western U.S. in spring-like fashion.
The first of many, a weak shortwave trough is scooting through
California early this morning and has energized the coastal eddy.
A stronger trough will move through California Thursday. This will
boost westerly winds, particularly in the mountains and deserts
where localized top gusts will exceed 50 mph Thursday afternoon
and evening. It will also generate a more uniform and thick cloud
deck over the entire coastal basin tonight into Thursday. The
cloud looks thick enough to introduce patchy drizzle to the
forecast Thursday morning, mainly around the coast and against the
foothills. High temperatures will be 5-10 degrees below average.

A very weak ridge develops Friday and Saturday, allowing
temperatures a lukewarm attempt to rebound closer to normal.
The marine inversion remains pretty weak, so it doesn't look like
we'll get widespread low clouds and fog nights and mornings this
weekend. The next wave drops into the West Sunday, once again
boosting winds mainly for the mountains and deserts. This could
also generate an eddy again with more (but still not widespread)
low clouds heading into Monday. We're not done yet... another wave
of low pressure sags down into the West Tuesday, boosting winds
yet again. All these troughs/waves help generate some marine layer
clouds, but the cool air aloft disallows a strong marine
inversion to develop, leaving partly cloudy skies at most during
the nights and mornings west of the mountains. The first few days
of May look fair and fresh, with breezy conditions and daytime
temperatures at or a little below average.

&&

.AVIATION...
271600Z...Coast/Valleys...Areas of BKN/OVC low clouds with bases
2000-2500 ft MSL will gradually dissipate in most locations through
19Z, except for local BKN clouds lingering this afternoon near the
immediate coast. Most vis will be 5+ miles below the cloud bases.
BKN/OVC low clouds will spread inland again 03Z-08Z Thu with similar
bases of 2000-2500 ft MSL and tops to 3500 ft MSL with areas of
higher terrain obscured and local vis 2-4 miles in BR in the
valleys. Most areas will clear by 19Z Thu.

Mountains/Deserts...Mostly clear skies with mostly unrestricted VIS
will continue through Thursday. Areas of west surface winds will
develop this afternoon and continue at times through Thursday from
the mountain crests east through the desert slopes and into the
deserts with gusts 25-35 knots, locally 35-45 knots Thursday
afternoon, along with areas of strong up/downdrafts, LLWS and local
vis restriction below 3 miles in blowing dust.

&&

.MARINE...
Choppy seas in the outer coastal waters of up to 9 feet/9 seconds
will subside somewhat late this morning. Wind gusts of 20 knots or
greater are likely Thursday through Thursday evening, especially in
the outer Coastal Waters, with locally hazardous seas for small
craft possible near San Clemente Island.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

Previous PUBLIC/Morning Update...MM/APR
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.